Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 10, 2007, 12:50 PM CDT for Maries County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 12:50 PM CDT (17:50 UTC)
- Expired
- May 10, 2007, 6:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Maries County, MO
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 1:50 PM CDT | HEAVY RAIN 1.63 | 2 N Vienna, MO | 1.63 INCHES IN 45 MINUTES. |
| May 10, 3:00 PM CDT | FLASH FLOOD | 3 Nw Vienna, MO | A FEW LOW WATER CROSSINGS ALONG THE BIG MARIES CREEK WERE FLOODED...LASTING 2-3 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 130 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 101753 FFWSGF MOC125-102345- /X.NEW.KSGF.FF.W.0034.070510T1750Z-070510T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI... * UNTIL 645 PM CDT. * AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN ESTIMATES TWO AND A HALF INCHES OF RAIN HAS FALL IN THE LITTLE TAVERN CREEK AND CARNES BRANCH BASINS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... BELLE AND VIENNA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3828 9164 3806 9165 3804 9218 3828 9219 $$ HATCH
2 follow-up statements
000 WGUS73 KSGF 101859 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 PM CDT THU MAY 10 2007 MOC125-102345- /X.CON.KSGF.FF.W.0034.000000T0000Z-070510T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARIES MO- 158 PM CDT THU MAY 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR MARIES COUNTY... A COOPERATIVE OBSERVER REPORTED 1.63 INCHES OF RAINFALL IN THE VIENNA AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3828 9164 3806 9165 3804 9218 3828 9219 $$ HATCH
000 WGUS73 KSGF 102332 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 PM CDT THU MAY 10 2007 MOC125-102342- /X.CAN.KSGF.FF.W.0034.000000T0000Z-070510T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARIES MO- 632 PM CDT THU MAY 10 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MARIES COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3828 9164 3806 9165 3804 9218 3828 9219 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:45 PM CDT, 5 minutes earlier.
Area forecast discussion, May 10, 12:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT THU MAY 10 2007 .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...CONVECTION OVER OKLAHOMA CONTINUES TO MOVE NORTHEAST THIS AFTERNOON. IN ADDITION...SHOWERS AND THUNDERSTORM IN THE VICHY AREA ARE PRODUCING HEAVY RAINFALL. CEILINGS AND VISIBILITIES WILL REMAIN GENERALLY VFR AT BOTH THE KSGF AND KJLN TAF SITES. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO THIS EVENING. MENTIONED VICINITY THUNDERSTORMS AT BOTH TAF SITES. WILL MONITOR AND AMEND AS NEEDED. HATCH && .PREV DISCUSSION.../ISSUED 255 AM CDT THU MAY 10 2007/ LATEST RADAR IMAGES SHOW A FEW SHOWERS AND STORMS EXITING THE VICHY/ROLLA AND VERSAILLES AREAS EARLY THIS MORNING...WITH AN AREA OF LIGHT RAIN DEVELOPING OVER NORTHWEST ARKANSAS. LOOKING FURTHER TO OUR SOUTHWEST...ANOTHER CLUSTER OF STORMS WAS DEVELOPING OVER THE RED RIVER VALLEY. WITH A LACK OF ANY WELL DEFINED SURFACE BOUNDARIES...WILL CONTINUE TO SEE MAINLY AFTERNOON THUNDERSTORMS OVER THE AREA AS MOIST LOW LEVEL AIRMASS INTERACTS WITH WEAK DISTURBANCES ROTATING AROUND MAIN UPPER TROUGH OVER WEST TEXAS THIS MORNING. FORECAST MODEL GUIDANCE CONTINUES TO SHOW INCREASING COVERAGE OF PRECIPITATION AS SYNOPTIC SCALE LIFT INCREASES WITH CLOSER PROXIMITY OF UPPER LOW AS IT MOVES INTO CENTRAL TEXAS THIS AFTERNOON. HAVE REFLECTED THIS TREND IN POP GRIDS WITH HIGHEST CHANCES OVER OUR SOUTHERN ZONES DURING THE AFTERNOON. SEVERE POTENTIAL REMAINS MARGINAL WITH MODERATE INSTABILITY AND WEAK VERTICAL WIND SHEAR. LONG AND THIN POSITIVE AREA ON FORECAST SOUNDINGS ALONG WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH SUGGESTS CONTINUED POTENTIAL FOR HEAVY RAINFALL. EXPECT TO SEE SIMILAR FORECAST TREND FOR FRIDAY. THE ONLY ADJUSTMENT WILL BE TO SHIFT PRECIP CHANCES FURTHER SOUTH AS UPPER LOW SINKS SOUTHEAST TOWARD THE NORTHERN GULF COAST. FOR SATURDAY THROUGH MONDAY...EXPECT TO SEE DRIER CONDITIONS DEVELOP AS UPPER RIDGING BUILDS OVER THE AREA AND CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE OHIO VALLEY. HAVE TRIMMED TEMPS BACK A COUPLE DEGREES OVER OUR EASTERN COUNTIES ON SUNDAY TO ACCOUNT FOR GREATER INFLUENCE FROM OHIO RIVER HIGH...WITH WARMER TEMPS...AROUND MID 80S...OVER OUR CENTRAL AND WESTERN COUNTIES. TERRY && .AVIATION... FOR THE 12Z KSGF/KJLN TAFS...CONVECTION HAS ONCE AGAIN FORMED OVER CENTRAL OKLAHOMA THIS MORNING. THIS ACTIVITY WILL MOVE TO THE NORTHEAST. THERE IS STILL QUESTION IF THIS ACTIVITY WILL MOVE OVER THE TAF SITES...AS IT MAY STAY TO THE WEST OF THE KJLN TAF SITE. ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO ONCE AGAIN BE POSSIBLE TODAY. DUE TO THE SCATTERED NATURE OF THIS ACTIVITY...HAVE LEFT THUNDER AND SHOWERS OUT OF THE TAFS. WILL MONITOR AND AMEND TO ADD IF NEEDED. WISE && .HYDROLOGY... MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING AREAS. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, May 10, 4:33 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 433 AM CDT THU MAY 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 433 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON...AS DAYTIME HEATING INCREASES INSTABILITY OVER THE AREA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL... WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, May 10, 12:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1241 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 2 W ELDON 38.35N 92.62W
05/10/2007 MILLER MO EMERGENCY MNGR
FLASH FLOODING AT INTERSECTION OF HIGHWAY 52 AND Y
HIGHWAY
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 9, 10:39 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 10, 12:10 PM CDT | Flash Flood Warning | SGF | Miller, Pulaski | 6 hr |
| May 10, 1:50 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 3 hr |
| May 10, 2:08 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| May 10, 2:58 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| May 10, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 58 min |
| May 10, 4:29 PM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 6 hr |
| May 10, 4:37 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| May 10, 5:26 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| May 10, 6:05 PM CDT | Flash Flood Warning | SGF | Hickory, St. Clair | 6 hr |
| May 10, 6:11 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| May 10, 6:18 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 10, 6:31 PM CDT | Flash Flood Warning | SGF | Webster, Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.